MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT APPLAUSE (HEPARIN); INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC. ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT APPLAUSE (HEPARIN); INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number IC-3893
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has not yet received the catheter in complaint for investigation.A supplemental report will be filed if and when the product is returned and investigation has been completed.
 
Event or Problem Description
During ivtm treatment, the registered nurse (rn) found that the saline bag attached to the icy catheter (lot #unknown) was empty.No saline was on the floor or in the bed, so the customer assumed some saline might have infused into the patient's body.A possible catheter leak was suspected.No further information was provided.The patient's status information was requested, but the customer did not provide a response.
 
Additional Manufacturer Narrative
B5 (describe event or problem) was updated.D4 (suspect medical device, lot # and expiration date) was updated.D9 (returned to manufacturer) was updated.H4 (device manufacture date) was updated.The reported complaint of a possible catheter leak was not confirmed during visual and functional testing of the returned icy catheter (lot #204218).No issues or discrepancies were found.No leak or malfunction was observed during testing, and the catheter functioned as intended.A functional pressure leak test of the returned catheter was performed.All infusion ports and lumens were flushed without resistance, except for the proximal infusion luer port due to the blood clogging inside the tubing.The catheter was connected to a pressurized inflation device, and the balloons were fully inflated when pressurized up to 100 psi; no leaks or issues were found.In addition, the returned catheter was connected to the returned suk and ran on a peristaltic pump for 10 minutes at a high-speed rate; no leak was observed.The suk red pinwheel rotated as normal, and the catheter functioned as intended.During further functional testing, the returned catheter was connected to the returned suk and ran on the thermogard console system, running in max warming mode with a target temperature of 37°c for 60 minutes and in max cooling mode with a target temperature of 35°c for 60 minutes.The balloons were properly warmed during the warming mode and cooled during the cooling mode.No leaks or damage were found on the catheter.The suk red pinwheel and the pump roller rotated as normal, and the catheter functioned as intended.
 
Event or Problem Description
During ivtm treatment, the registered nurse (rn) found that the saline bag attached to the icy catheter (lot #204218) was empty.No saline was on the floor or in the bed, so the customer assumed some saline might have infused into the patient's body.A possible catheter leak was suspected.No further information was provided.The patient's status information was requested, but the customer did not provide a response.

Brand Name
ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT APPLAUSE (HEPARIN)
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192347
MDR Report Key21554318
Report Number3010617000-2025-00175
Device Sequence Number19952061
Product Code NCX
UDI-Device Identifier00849111075084
UDI-Public00849111075084
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberIC-3893
Device Catalogue Number8700-0657-01
Device Lot Number204218
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2025
Supplement Date Received by Manufacturer05/02/2025
Initial Report FDA Received Date03/07/2025
Supplement Report FDA Received Date05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown